Alert archive / Texas / Tornado Warnings in 1995

Tornado Warning 75, NWS Norman, OK

June 3, 1995Hardeman County, Texas

NWS Norman, OK issued this tornado warning at Jun 3, 1995, 10:28 PM CDT for Hardeman County, Texas. It was in force for 32 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 3, 1995, 10:28 PM CDT (03:28 UTC)
Expired
Jun 3, 1995, 11:00 PM CDT
In force
32 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hardeman County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 1995-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1738 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 1995-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1738 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 040327
TOROKC
TXC197-040400-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1028 PM CDT SAT JUN 03 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1100 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN NORTHERN TEXAS
     NORTHERN HARDEMAN

INCLUDING THE FOLLOWING LOCATIONS
     GOODLETT AND ACME.

AT 1028 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 5
MILES NORTHWEST OF GOODLETT.

THE TORNADO WAS MOVING EAST AT 25 MPH.

TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE
HARD TO SEE.  TAKE COVER NOW.  A BASEMENT OFFERS THE BEST
PROTECTION. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A
SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST  FLOOR. YOU
MAY ONLY HAVE A FEW SECONDS.  ABANDON CARS AND MOBILE HOMES FOR
A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT.  REMAIN
UNDER COVER UNTIL YOU ARE CERTAIN THE STORM IS PAST.

CHURCHILL

LAT...LON 3427  9969 3429  9997 3454  9999 3438  9947

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 3, 3:25 PM CDT, 7 hours 3 minutes earlier.

Area forecast discussion, Jun 3, 3:25 PM CDT, 7 hours 3 minutes before
FPUS3 KOKC 032023
AFDOKC

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
325 PM CDT SAT JUN 3 1995

UPR LOW REMAINS OVR NERN UT WITH SVRL SHTWVS ROTATING TWD FA. ONE WV
MOVG NEWD THRU NM WITH ANOTHER ONECOMING INTO WRN AZ. SFC BNDRY ACRS
SCNTL OK WHICH WL LKLY FOCUS CNVCTV DVLPMNT. ANOTHER FEATURE OF INTEREST
IS CNVTV-INDUCED VORT MAX BTWN CDS AND LTS WHICH IS BARELY CRAWLING EWD
ALG BDNRY. EXPCT MAIN PCPN AREA OF INITIATE IN TX PNHDL AND MV INTO WRN
ZNS THIS EVENG. ALSO PSBL THAT CNVTN WL FORM E OF CNVTV VORT IN SCNTRL
ZNS...BUT THIS AREA HAS STGR CAP AND WONT GET AS MUCH SFC HEATING AS
FURTHER W. WL ISSUE FFA FOR MOST OF WRN OK...BUT AREA MAY NEED TO BE
EXTNDD FURTHER E IF CNVTN REMAINS ORGANIZED INTO CNTRL ZNS OR IF LCL
COOLING ALF WITH CNVCTV VORT MAX IS SUFFICIENT TO BREAK CAP. PDS OF TRW
EXPCTD THRU SHORT TERM WITH CHANCES TAPERING OFF IN THE EXTDD PD. ..04..

GAG 60/81/61/82 8464    PNC 65/82/65/82 4354    HBR 68/85/65/85 7464
SPS 69/88/68/89 6344    OKC 65/82/65/82 4354    DUA 70/86/70/84 3344

.OKC...FLASH FLOOD WATCH TNGT WRN OK ZNS 4>6..9>11..14>17..21>23..
       33>38..44.
.TX...NONE.

In the hours before

Local storm report, Jun 3, 8:10 PM CDT, 2 hours 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
810 PM CDT SAT JUN 3 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

753 PM         IN HOLLIS              OK       60 MPH WINDS
6/3/95          HARMON

800 PM         IN HOLLIS              OK       60-70 MPH WINDS
6/3/95          HARMON

800 PM         SSW OF GOULD          OK/TX     TORNADO REPORTED ON THE
6/3/95       HARMON/HARDEMAN                   RED RIVER SSW OF GOULD

PM
Local storm report, Jun 3, 8:45 PM CDT, 1 hour 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
845 PM CDT SAT JUN 3 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

815 PM            HOLLIS             OK       65-75 MPH WINDS
6/3/95            HARMON                      CONTINUING...WIND DAMAGE
                                              REPORTED

822 PM           GRACEMONT           OK      60+ MPH WINDS
6/3/95            CADDO

830 PM           ELDORADO            OK      1.00 INCH HAIL
6/3/95            JACKSON

800 PM           10 S GOULD          OK      20 POWER LINES KNOCKED
6/3/95            HARMON                     DOWN ALONG SH 5 SOUTH OF
                                             GOULD

820 PM           1.5 W COGAR         OK      1.00 TO 1.25 INCH HAIL
6/3/95             CADDO

810 PM           9 E OF BINGER       OK      1.75 INCH HAIL
6/3/95             CADDO
Local storm report, Jun 3, 8:53 PM CDT, 1 hour 35 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
845 PM CDT SAT JUN 3 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

815 PM            HOLLIS             OK       65-75 MPH WINDS
6/3/95            HARMON                      CONTINUING...WIND DAMAGE
                                              REPORTED

822 PM           GRACEMONT           OK      60+ MPH WINDS
6/3/95            CADDO

830 PM           ELDORADO            OK      1.00 INCH HAIL
6/3/95            JACKSON

800 PM           10 S GOULD          OK      20 POWER LINES KNOCKED
6/3/95            HARMON                     DOWN ALONG SH 5 SOUTH OF
                                             GOULD

820 PM           1.5 W COGAR         OK      1.00 TO 1.25 INCH HAIL
6/3/95             CADDO

810 PM           9 E OF BINGER       OK@      1.75 INCH HAIL
6/3/95             CADDO
Local storm report, Jun 3, 10:00 PM CDT, 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1000 PM CDT SAT JUN 3 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

930 PM            EL RENO            OK       0.75 INCH HAIL
6/3/95            CANADIAN

945 PM             ALTUS             OK      60+ MPH WINDS
6/3/95            JACKSON

948 PM           SW OF ALTUS         OK      2.50 INCH HAIL SOUTH OF THE
6/3/95            JACKSON                    INTERSECTION OF US-62 AND
                                             SH-6

953 PM           W OF ALTUS          OK      70 MPH WINDS AT
6/3/95            JACKSON                    INTERSECTION OF US-62 AND
                                             SH-6

957 PM             ALTUS             OK      1.75 INCH HAIL
6/3/95             JACKSON

PM
Local storm report, Jun 3, 10:03 PM CDT, 25 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1000 PM CDT SAT JUN 3 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

930 PM            EL RENO            OK       0.75 INCH HAIL
6/3/95            CANADIAN

945 PM             ALTUS             OK      60+ MPH WINDS
6/3/95            JACKSON

948 PM           SW OF ALTUS         OK      2.50 INCH HAIL SOUTH OF THE
6/3/95            JACKSON                    INTERSECTION OF US-62 AND
                                             SH-6

953 PM           W OF ALTUS          OK      70 MPH WINDSJ AT
6/3/95            JACKSON                    INTERSECTION OF US-62 AND
                                             SH-6

957 PM             ALTUS             OK      1.75 INCH HAIL
6/3/95             JACKSON

PM
Local storm report, Jun 3, 10:28 PM CDT, 0 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1030 PM CDT SAT JUN 3 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

920 PM           HOLLIS              OK       ALL ROADS INTO HOLLIS
6/3/95           HARMON                       REPORTED FLOODED

1010 PM          ALTUS AFB           OK      WIND GUST TO 82 MPH AND
6/3/95            JACKSON                    1.25 INCH HAIL

1020 PM        IN AND WEST OF ALTUS  OK      WATER COVERING MANY ROADS
6/3/95            JACKSON                    TO A DEPTH OF 6-8 INCHES

PM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:35 PM CDTTornado WarningOUNHardeman40 min
Jun 3, 11:00 PM CDTSevere Thunderstorm WarningOUNHardeman45 min
Jun 3, 11:27 PM CDTSevere Thunderstorm WarningOUNWilbarger48 min
Jun 4, 2:37 AM CDTFlash Flood WarningOUNHardeman3 hr
Jun 4, 9:35 AM CDTSevere Thunderstorm WarningOUNKnox40 min
Jun 4, 9:52 AM CDTSevere Thunderstorm WarningOUNFoard53 min
Jun 4, 10:17 AM CDTSevere Thunderstorm WarningOUNKnox58 min
Jun 4, 10:25 AM CDTSevere Thunderstorm WarningOUNHardeman65 min
Jun 4, 10:54 AM CDTSevere Thunderstorm WarningOUNBaylor, Wilbarger66 min
Jun 4, 12:10 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman50 min
Jun 4, 12:15 PM CDTFlash Flood WarningOUNHardeman3 hr
Jun 4, 1:00 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman45 min
Jun 4, 1:45 PM CDTSevere Thunderstorm WarningOUNHardeman, Wilbarger45 min
Jun 4, 2:30 PM CDTSevere Thunderstorm WarningOUNWilbarger45 min
Jun 4, 2:34 PM CDTSevere Thunderstorm WarningOUNBaylor, Knox41 min
Jun 4, 2:50 PM CDTFlash Flood WarningOUNWilbarger3 hr
Jun 4, 3:08 PM CDTSevere Thunderstorm WarningOUNWilbarger37 min
Jun 4, 3:30 PM CDTSevere Thunderstorm WarningOUNBaylor45 min
Jun 4, 3:35 PM CDTFlash Flood WarningOUNHardeman3 hr
Jun 4, 3:40 PM CDTSevere Thunderstorm WarningOUNWichita65 min
Jun 4, 4:13 PM CDTSevere Thunderstorm WarningOUNBaylor, Wilbarger47 min
Jun 4, 4:39 PM CDTTornado WarningOUNWichita36 min
Jun 4, 5:11 PM CDTSevere Thunderstorm WarningOUNWichita64 min
Jun 4, 5:17 PM CDTFlash Flood WarningOUNFoard3 hr
Jun 4, 6:35 PM CDTFlash Flood WarningOUNHardeman, Wilbarger3 hr

Nearby

Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.